Advice on reducing Levothyroxine dose after changing my mind about an increased dose

I wrote a post yesterday about how I'd increased my Levothyroxine dose from 100mcg to 125mcg, and how I've been feeling worse since doing so. I've decided to go back down to 100mcg again. I've been taking the 125mcg dose for 8 days now. What is the quickest and best way to do this without ill effects? Should I take 100 and 50mcg on alternate days for a week, will that get my levels down to what they were before when on 100mcg?

Thanks

Last edited by

7 Replies

oldestnewest
  • Crazy_CatLady Reductions, like increases, should be done in 25mcg increments. 8 days worth of the higher dose won't have had enough time to make much difference, the full effects of a dose change take about 6 weeks. I would just reduce back to 100mcg.

  • Thanks for the reply. I'm feeling pretty bad, feeling kind of weird with hypo symptoms but with palpitations/pounding heart, although not with a particularly increased heart rate. This has got worse over the last 3 or 4 days which made me think the increased dose has done something.

  • It's possible it has but I would still only go back to 100mcg Levo if you didn't have those symptoms with that dose.

  • Crazy_CatLady,

    It will speed up wash out of the higher dose if you skip Levothyroxine for a couple of days before you reduce to 100mcg.

  • Ok, thanks, maybe I'll do that. Do you think that would be better than say taking 50mcg for a few days?

  • Crazy_CatLady,

    If you feel ill because you are over medicated on 125mcg it would be better to take no Levothyroxine for 2-3 days before reducing to 100mcg.

  • Ok, I'll do that. Thank you for the advice, it's very much appreciated :-)

You may also like...